I have thyroid cancer and just had my thyroid removed in 1/09. I was put on cytomel as a temporary drug until I started treatment with radioactive iodine. I went off of the cytomel (no other thyroid replacement drugs were being used) and on the third day I broke out in hives all over my body. Benedryl had no effect on the hives for days. Finally I was put on steroids while being hypothyroid. Is this safe? The steroids have not cleared up the hives, but they have relieved some of the itching. They want to keep me on a high dose as I am doing the RAI. Is that ok? Could it be possible that the hives will just go away once my TSH levels go up after the RAI?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.